Thyroid Disorders Community
cold, dizziness from synthroid?
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

cold, dizziness from synthroid?

I am a 40 yr old female and just underwent hemithryoidectomy (removal of left lobe) on Oct. 21/09.  Previous to surgery my tsh, t3 and t4 were always normal and bloodwork was negative for Grave's/Hashi's.  I had 3-4 nodules being 2-3 cm each in size.  Because of the size and discomfort it was decided to remove the left lobe.  The day after surgery the surgeon put me on 0.125 mg of Synthroid.  I have been taking this dose once a day for just over 2 weeks.  I have recently started feeling cold, lightheaded/dizzy and sometimes a little shaky.  Could this be from too much or too little dose of Synthroid?  I think these are symptoms of hypothyroid so would that mean I need a higher dose of Synthroid?  I went to my GP today and she ordered some bloodwork for tsh and (free?) T4.  So hopefully I will have some answers early next week... if I can take it until then.
Thanks for any insight.
I should also say that the biopsy came back showing no malignancy but has been sent somewhere else for a second opinion.  I think this is making me a little nervous as well.


Related Discussions
3 Comments Post a Comment
Blank
139126_tn?1255040591
Your symptoms could be either hypo or hyper.   My bet would be that you're either a little hyper or your levels are just fine but you can't tolerate that does of Synthroid.  I need to be on 75mg of synthroid to feel good but it took 5 months to get there.  Every little increase gave me hyper symptoms just like yours.   Scary as heck and totally interfered with my life.   Baby steps finally got me to where I need to be.   See what your tests come back as.   If they are normal you may just need to lower your synthroid dose and work your way back up.
Blank
Avatar_n_tn
Thanks for the reply.  Did you have a partial thryroidectomy?  If so, were you taking meds before surgery?
Blank
139126_tn?1255040591
I had a total thyroidectomy.   I had a very large multinodule goiter that decided to act up for about 6 months.  Thyroiditis I think my Dr called it.   I wasn't on meds before the surgery.  No cancer which was good.   Anyway, I had to start the synthroid right after surgery.  My endo gave me 88mg based on my weight (I was terribly thin at the time).  Right away I started to get shaky and lightheaded; had heart palpitations.   My levels weren't off but I just couldn't take that much synthroid.   Dosed down to 50mg and went hypo; up to 75mg; up to 100mg and it started all over again.   Levels were "normal" but I couldn't function.  I'm now back on 75mg and everything has evened out.   I just couldn't ramp up quickly.   Hopefully your blood work will give you some answers.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Thyroid Answerers
168348_tn?1379360675
Blank
ChitChatNine
Avatar_m_tn
Blank
gimel
MI
649848_tn?1357751184
Blank
Barb135
FL
Avatar_f_tn
Blank
goolarra
Sisters, OR
657231_tn?1390151580
Blank
rumpled
Northern, NJ
1204245_tn?1356904325
Blank
898_1
Long Beach